Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Monotone iteration and Green's functions for boundary value problems

Authors: P. W. Eloe and L. J. Grimm
Journal: Proc. Amer. Math. Soc. 78 (1980), 533-538
MSC: Primary 34B15; Secondary 34B27
MathSciNet review: 556627
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An iteration scheme is given for approximating solutions of boundary problems of the form $ Ly = f(x,y),Ty(x) = r$, where L is an nth order linear differential operator, f is continuous and T is a continuous linear operator from $ {C^{n - 1}}(I)$ into $ {{\mathbf{R}}^n}$. The scheme is based on the condition that the Green's function $ G(x,s)$ for the associated linear problem $ Ly = 0,Ty = 0$ exists and has sign independent of s.

References [Enhancements On Off] (What's this?)

  • [1] W. A. Coppel, Disconjugacy, Lecture Notes in Math., vol. 220, Springer-Verlag, Berlin, 1971. MR 0460785 (57:778)
  • [2] L. K. Jackson, Boundary value problems for ordinary differential equations, Studies in Ordinary Differential Equations (J. K. Hale, ed.), MAA Studies in Mathematics, vol. 14, Mathematical Association of America, Washington, D. C., 1977. MR 0486750 (58:6450)
  • [3] Z. Nehari, Disconjugate linear differential operators, Trans. Amer. Math. Soc. 129 (1967), 500-516. MR 0219781 (36:2860)
  • [4] A. C. Peterson, On the sign of Green's functions, J. Differential Equations 21 (1976), 167-178. MR 0404763 (53:8563)
  • [5] -, Green's functions for focal type boundary value problems, Rocky Mountain J. Math. (to appear).
  • [6] K. Schmitt, Boundary value problems and comparison theorems for ordinary differential equations, SIAM J. Appl. Math. 26 (1974), 670-678. MR 0355195 (50:7671)
  • [7] V. Šeda, Two remarks on boundary value problems for ordinary differential equations, J. Differential Equations 26 (1977), 278-290. MR 0460771 (57:764)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B15, 34B27

Retrieve articles in all journals with MSC: 34B15, 34B27

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society